Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 54, NWS Albuquerque, NM

June 27, 2000Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2000, 7:04 PM MDT for Union County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2000, 7:04 PM MDT (01:04 UTC)
Expired
Jun 27, 2000, 7:30 PM MDT
In force
26 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Union County, NM

The radar

The Amarillo radar (KAMA), 180 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 3:45 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 280105
SVRABQ
NMC059-280130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
704 PM MDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 730 PM MDT

* AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF CLAYTON...OR ABOUT 74
  MILES SOUTHEAST OF RATON...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL EASTERN UNION COUNTY 

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH
CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEAST NEW MEXICO.

LAT...LON 3652 10339 3611 10348 3611 10332 3598 10331
          3600 10303 3644 10302

KMV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM MDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 27, 3:00 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE JUN 27 2000

FOR TONIGHT...AWIPS PROBLEMS HAVE MADE DETAILS HARD TO DISCERN.
IN GENERAL FAIRLY HIGH POPS AREAWIDE WITH CHANCE SVR NERN CRNR.

FOR WED...SOME WARMING WEST AND SOUTH BUT PLENTY OF RESIDUAL MOISTURE
FOR INCREASED SFC HEATING AND OROGRAPHICS TO TRIGGER DIURNAL
CONVECTION. HIGHEST POPS NERN CRNR WHERE NEXT WIND SHIFT/COLD FRONT
WILL PROVIDE LOW LEVEL CONVERGENCE. UPSLOPE LOW CLOUDS AND COOLER
EAST THURSDAY WITH GUSTY EAST CANYON WINDS SPREADING A LITTLE COOLER
AIR INTO CENTRAL AND WEST AGAIN...WHILE KEEPING MOISTURE ABOVE
SEASONAL. WITH UPPER HIGH BUILDING OVER REGION...DYNAMICS WEAK BUT
BELIEVE CHANCE TYPE POPS JUSTIFIED WITH HIGH MOISTURE AVAILABILITY.

FOR EXTENDED...TEMPS BEGINNING TO REBOUND FRIDAY RESULTING IN MORE
CONVECTIVE REGIME THAN THURSDAY...THEN GRADUAL WARMING AND DRYING
OVER THE WEEKEND WITH UPPER HIGH OVER REGION AND WEAK LEE TROUGHING.
MJF

ABQ BB 063/091 065/087 065 32423
SAF BB 056/087 058/084 057 32423
TCC BE 064/089 063/080 063 32424

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:57 PM MDTSevere Thunderstorm WarningABQSan Miguel33 min
Jun 28, 11:25 AM MDTTornado WarningABQCurry35 min
Jun 28, 11:33 AM MDTFlash Flood WarningABQLos Alamos3 hr
Jun 28, 2:12 PM MDTFlash Flood WarningABQSan Miguel108 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.